High dose ofloxacin-induced bimodal hallucinations in a 4 years old child

Arnab Bhattacharya, Rajiv Sharan, Samir Kumar Praharaj

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Ofloxacin is a commonly used quinolone antibiotic both in adults as well as children. It is generally safe and well tolerated. Rarely, neurological and psychiatric adverse reactions are reported to occur with ofloxacin. We report a case of a child who developed delirium after ofloxacin treatment, that resolved after medication discontinuation and treatment with low dose olanzapine.

Original languageEnglish
Pages (from-to)416-417
Number of pages2
JournalClinical Psychopharmacology and Neuroscience
Volume15
Issue number4
DOIs
Publication statusPublished - 01-01-2017

Fingerprint

Ofloxacin
Hallucinations
olanzapine
Delirium
Quinolones
Psychiatry
Anti-Bacterial Agents
Therapeutics

All Science Journal Classification (ASJC) codes

  • Psychiatry and Mental health
  • Behavioral Neuroscience
  • Pharmacology (medical)

Cite this

@article{d78fcf53afc04ee1baf7ec278b74a0fe,
title = "High dose ofloxacin-induced bimodal hallucinations in a 4 years old child",
abstract = "Ofloxacin is a commonly used quinolone antibiotic both in adults as well as children. It is generally safe and well tolerated. Rarely, neurological and psychiatric adverse reactions are reported to occur with ofloxacin. We report a case of a child who developed delirium after ofloxacin treatment, that resolved after medication discontinuation and treatment with low dose olanzapine.",
author = "Arnab Bhattacharya and Rajiv Sharan and Praharaj, {Samir Kumar}",
year = "2017",
month = "1",
day = "1",
doi = "10.9758/cpn.2017.15.4.416",
language = "English",
volume = "15",
pages = "416--417",
journal = "Clinical Psychopharmacology and Neuroscience",
issn = "1738-1088",
publisher = "Korean College of Neuropsychopharmacology",
number = "4",

}

High dose ofloxacin-induced bimodal hallucinations in a 4 years old child. / Bhattacharya, Arnab; Sharan, Rajiv; Praharaj, Samir Kumar.

In: Clinical Psychopharmacology and Neuroscience, Vol. 15, No. 4, 01.01.2017, p. 416-417.

Research output: Contribution to journalArticle

TY - JOUR

T1 - High dose ofloxacin-induced bimodal hallucinations in a 4 years old child

AU - Bhattacharya, Arnab

AU - Sharan, Rajiv

AU - Praharaj, Samir Kumar

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Ofloxacin is a commonly used quinolone antibiotic both in adults as well as children. It is generally safe and well tolerated. Rarely, neurological and psychiatric adverse reactions are reported to occur with ofloxacin. We report a case of a child who developed delirium after ofloxacin treatment, that resolved after medication discontinuation and treatment with low dose olanzapine.

AB - Ofloxacin is a commonly used quinolone antibiotic both in adults as well as children. It is generally safe and well tolerated. Rarely, neurological and psychiatric adverse reactions are reported to occur with ofloxacin. We report a case of a child who developed delirium after ofloxacin treatment, that resolved after medication discontinuation and treatment with low dose olanzapine.

UR - http://www.scopus.com/inward/record.url?scp=85032733748&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85032733748&partnerID=8YFLogxK

U2 - 10.9758/cpn.2017.15.4.416

DO - 10.9758/cpn.2017.15.4.416

M3 - Article

AN - SCOPUS:85032733748

VL - 15

SP - 416

EP - 417

JO - Clinical Psychopharmacology and Neuroscience

JF - Clinical Psychopharmacology and Neuroscience

SN - 1738-1088

IS - 4

ER -